Tornadoes · United States · Kansas · 2006

F2 tornado, Barnes, Kansas, April 6, 2006

This F2 tornado ran 17.3 miles across Washington and Gage counties on April 6, 2006, touching down at 5:20 PM CDT and reaching 440 yards wide. It killed nobody, and did $750,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F2
Date
April 6, 2006
Touchdown
5:20 PM CDT (22:20 UTC)
Path length
17.3 miles (27.8 km)
Path width
440 yards (402 m)
Deaths
0
Injuries
0
Property damage
$750,000
Counties
Washington and Gage counties
Touchdown point
39.780, -96.870
Lift-off point
40.020, -96.820
Record number
285

What the Weather Service recorded

This tornado touched down at 420pm cst 5 miles north of Barnes and was on the ground for 17 miles before crossing the state line into Gage County, Nebraska 3.5 miles east-northeast of Hollenberg, Kansas...or about 3 miles south and 0.5 miles west of Odell, Nebraska. It was caused by a supercell thunderstorm and was sighted by many storm chasers and storm spotters. Most of the damage with this tornado was rated as F0 or F1. However, strong F2 damage was noted near the intersection of Highways 36 and 148, where one brick home had the roof torn off and some of the exterior walls knocked down. The occupants of the home were in the basement and had to be helped from the damaged home by emergency personel. Four outbuildings were also damaged at this location. Elsewhere, the tornado caused damage to one other home and five additional outbuildings as well as many trees, and one home was completely destroyed just southeast of Hanover.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

31 minutes of warning. NWS TOP issued a tornado warning for this county at 21:49 UTC, 31 minutes before the tornado touched down, in force until 22:30 UTC.

The county was under a tornado watch, issued at 17:46 UTC and running to 00:08 UTC.

Issued (UTC)ExpiredProductOffice
17:46 UTC00:08 UTCTornado WatchTOP
21:23 UTC22:15 UTCSevere Thunderstorm WarningTOP
21:49 UTC22:30 UTCTornado WarningTOP
22:24 UTC23:00 UTCTornado WarningTOP

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:09 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the tornado touched down at Apr 6, 3:06 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 6, 3:06 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
306 PM CDT THU APR 6 2006

.DISCUSSION...

STILL ON TRACK FOR SEVERE WEATHER TODAY. SKIES HAVE CLEARED OVER THE
CWA...AND UPPER LOW IS SLOWLY PROGRESSING EASTWARD OUT OF
SOUTHEASTERN COLORADO...BOTH OF WHICH ARE DESTABILIZING THE
ATMOSPHERE OVER THE AREA. INITIAL SURFACE LOW THIS AFTERNOON IS IN
CENTRAL NEBRASKA...HOWEVER PRESSURE FALLS INDICATE SECONDARY SURFACE
LOW  DEVELOPING FARTHER SOUTH ALONG THE SURFACE TROF IN SOUTH
CENTRAL KANSAS. UPPER JET STARTING ITS PROGRESSION EASTWARD INTO OK
ATTM.

UPPER JET SLIDES EASTWARD IN CONCERT WITH DRYLINE...AND WILL AID IN
INITIATION AND STRENGTH OF STORMS DEVELOPING OVER THE NEXT FEW HOURS
AND CONTINUING INTO THE EVENING AS THE ENTIRE SYSTEM MOVES EAST.
WITH INSTABILITY INTO THE 1-2.5K RANGE...AND 0-6KM BULK  SHEAR
40-60KTS...SURFACE BASED STORMS WHICH INITIATE SHOULD HAVE NO
PROBLEM BECOMING SEVERE QUICKLY. ANOTHER CONCERN WILL BE STORMS
WHICH DO DEVELOP ON THE NOSE OF THE UPPER JET SOUTH OF THE
AREA...THEN PROPAGATE RAPIDLY NORTHWARD INTO THE AREA WITH STORM
MOVEMENT OF 50 KTS OR MORE POSSIBLE...CONSIDERING 500 MB WINDS
50-70KTS. AS PRESSURES DROP ACROSS CENTRAL KANSAS...EXPECT TO SEE
SOME BACKING OF THE LOW LEVEL WINDS...WHICH WOULD INCREASE THE
TORNADO THREAT. STORMS CURRENTLY DEVELOPING NORTHWEST OF
WICHITA...AND WILL INCREASE IN COVERAGE AND INTENSITY ALONG THE
DRYLINE...AND PROPAGATE EAST ACROSS NORTHEAST KANSAS INTO THE
EVENING HOURS.  ISOLATED THUNDERSTORMS MAY ALSO DEVELOP IN THE
UNSTABLE AIRMASS AHEAD OF THIS LINE...WHICH WILL ALSO CARRY A
WIND...HAIL AND TORNADO THREAT. STAY TUNED TO LOCAL MEDIA AND NOAA
WEATHER RADIO FOR DETAILS AS THIS HAZARDOUS WEATHER SITUATION
DEVELOPS.

COULD HAVE SOME CONCERNS FOR WINDS TOMORROW AS UPPER LOW RETROGRADES
NORTHWARD THEN BACK SOUTHWARD INTO THE AREA AND BRINGS IN MID LEVEL
WINDS GREATER THAN 40KTS. EASTERN AREAS MAY CATCH A BREAK FROM THE
PRECIP EARLY BUT BY DAYS END EXPECT CLOUDY WET AND COOLER
CONDITIONS.

WITH UPPER LOW IN THE VICINITY...AND INSTABILITY FOR AT LEAST EARLY
EVENING HOURS...WILL KEEP MENTION OF PRECIP FOR FRIDAY
EVENING...ISOLATED THUNDER NEAR LOW OVER SOUTHEAST CWA STILL
POSSIBLE.  THINNING CLOUDS AFTER MIDNIGHT WITH MOSTLY CLEAR SKIES
ACROSS ALL BUT FAR SOUTHERN PORTIONS OF CWA BY SATURDAY MORNING.
COOLER...DRIER AIR FILTERING IN...LOWS FROM AROUND 30 NORTHERN
COUNTIES TO MIDDLE 30S EAST CENTRAL COUNTIES.  H850 MB TEMPS IN THE
SINGLE DIGITS BY 00Z SUN.  HIGHS SATURDAY FROM THE MIDDLE 50S
NORTHEAST TO UPPER 50S SOUTHWEST COUNTIES.

RIDGING ALOFT SATURDAY INTO SUNDAY...FLATTEN SOME BY NORTHERN STREAM
SHORTWAVE BUT LITTLE MOISTURE TO WORK WITH HERE.  AT THE SURFACE...
LEE SIDE TROUGHING TAKING SHAPE...SOUTHERLY WINDS RETURNS TO THE
AREA.  HOWEVER ANOTHER COOL START SUNDAY MORNING...LOW TO MID 30S
EAST TO MID TO UPPER 30S FAR WEST...BEFORE TEMPS REBOUND INTO THE
UPPER 60S FOR HIGHS SUNDAY AFTERNOON.

SOUTHWEST FLOW ALOFT MONDAY INTO WEDNESDAY POSES SOME PROBLEMS WITH
TIMING OF SHORTWAVES ON MODELS.  GFS SCENARIO HAS ONE SHORTWAVE
PUSHING SOUTH OF SOUTHWEST MONDAY NIGHT INTO TUESDAY AND TAKING
DEEPER MOISTURE WITH IT...BUT STILL LAGGING MAIN TROUGH TO THE
WEST.  LATEST ECMWF NOT AS DISTINCT WITH LEAD SHORTWAVE BUT SLOWER
AND STRONGER WITH MAIN SHORTWAVE COMING THROUGH TUESDAY INTO TUESDAY
NIGHT.  FOR NOW...LEANING TOWARD ECMWF SOLUTION...KEEPING MONDAY DRY
WITH HIGHS IN THE MIDDLE 70S.  KEPT PRECIPITATION CHANCES MONDAY
NIGHT AND WENT MORE WITH CHANCE POPS TUESDAY INTO TUESDAY NIGHT.
HIGHS TUESDAY AND WEDNESDAY MAINLY IN THE LOWER 70S WITH LOWS IN THE
MIDDLE 50S TUESDAY...UPPER 40 TO LOWER 50S WEDNESDAY MORNING.

UPPER RIDGING MOVES IN WEDNESDAY NIGHT INTO THURSDAY.  DRY PERIOD.
LOWS WEDNESDAY NIGHT UPPER 40S NORTH TO LOWER 50S SOUTH...HIGHS
THURSDAY LOWER 70S NORTH TO MIDDLE 70S SOUTH.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KC/PF
Hazardous weather outlook, Apr 6, 3:53 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
353 PM CDT THU APR 6 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-071100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
353 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A DRYLINE IN CENTRAL
KANSAS. ADDITIONALLY A FEW DISCRETE STORMS COULD DEVELOP AHEAD OF
THE DRYLINE. ANY OF THESE STORMS CAN QUICKLY BECOME
SEVERE...CAPABLE OF PRODUCING HAIL AS LARGE AS 2 TO 4 INCHES IN
DIAMETER...STRONG WINDS 60 TO 80 MPH AND TORNADOES. THESE STORMS
ARE EXPECTED TO MOVE INTO PARTS OF NORTHEAST AND EAST CENTRAL
KANSAS BY LATE AFTERNOON AND CONTINUE INTO THE EVENING HOURS.
PERSONS SHOULD BE REVIEWING PREPAREDNESS REQUIREMENTS...KNOW
WHERE TO TAKE SHELTER AS THIS IS A HIGHLY DANGEROUS SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE OVER EAST CENTRAL AND PARTS OF
NORTHEAST KANSAS DURING THE DAY FRIDAY. A FEW OF THESE STORMS
COULD PRODUCE HAIL.

MORE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE AREA FROM MONDAY
NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED. PREPARATIONS SHOULD MADE NOW FOR
WIDESPREAD SEVERE WEATHER ACROSS NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS FOR THE REMAINDER OF THE AFTERNOON AND THIS
EVENING.

In the hours before

Local storm report, Apr 6, 5:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
505 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TORNADO          PALMER                  39.63N 97.14W
04/06/2006                   WASHINGTON         KS   LAW ENFORCEMENT

&&

BYRNE
Local storm report, Apr 6, 5:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
510 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             6 S JUNCTION CITY       38.94N 96.83W
04/06/2006  E1.75 INCH       GEARY              KS   LAW ENFORCEMENT

&&

BYRNE
Local storm report, Apr 6, 5:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
514 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             JUNCTION CITY           39.03N 96.83W
04/06/2006  E1.75 INCH       GEARY              KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Apr 6, 5:15 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
515 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             1 NW COUNCIL GROVE      38.67N 96.50W
04/06/2006  E1.00 INCH       MORRIS             KS   TRAINED SPOTTER

            MEASURED AT COUNCIL GROVE LAKE.

&&

JAW
Local storm report, Apr 6, 5:18 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
518 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             DWIGHT                  38.84N 96.59W
04/06/2006  E1.75 INCH       MORRIS             KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Apr 6, 5:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
519 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             ALTA VISTA              38.86N 96.49W
04/06/2006  E1.25 INCH       WABAUNSEE          KS   TRAINED SPOTTER

&&

BYRNE

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Topeka, KS (KTOP), 12:00Z

10.3 hours before the tornado, 144 km from the path. April 6, 2006.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 525 joules per kilogram, CIN -492, lifted condensation level 1088 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Topeka, KS at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 387 square meters per square second, 0 to 6 km bulk shear 42 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-492 J/kg
Surface CAPE
187 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
42 kt
0-1 km bulk shear
37 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0
0-3 km lapse rate
4.4 K/km

Open this sounding in Storm Lab

Topeka, KS (KTOP), 00:00Z

1.7 hours after it, 144 km from the path. April 7, 2006.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 765 joules per kilogram, CIN -100, lifted condensation level 1356 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Topeka, KS at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 210 square meters per square second, 0 to 6 km bulk shear 68 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-100 J/kg
Surface CAPE
1389 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
68 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.1
0-3 km lapse rate
7.4 K/km

Open this sounding in Storm Lab

The radar

The Topeka radar (KTWX), 113 km away, was scanning. The volume nearest the touchdown began at 22:21 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:39 UTCTSTM WND DMGClay CenterClay, KSDEBRIS REPORTED ON THE WEST SIDE OF CLAY CENTER.
21:43 UTCTORNADO2 W Clay CenterClay, KSREPORTED AT THE INTERSECTION OF HWY 24 AND KIOWA.
21:43 UTCTORNADO2 W Clay CenterClay, KSSIGNIFICANT DAMAGE TO TWO RESIDENTIAL HOMES.
21:52 UTCHAIL 16 Ne MorganvilleClay, KS
22:04 UTCTORNADOPalmerWashington, KS
22:10 UTCHAIL 0.881 W OlsburgPottawatomie, KS
22:18 UTCHAIL 0.752 Sw FairburyJefferson, NE
22:22 UTCTORNADOBarnesWashington, KSSTORM CHASER NEAR MARYSVILLE LOOKING SOUTHWEST OBSERVED TORNADO NEAR BARNES. CORRECTED FOR TIME
22:24 UTCTORNADOBarnesWashington, KSSTORM CHASER NEAR MARYSVILLE LOOKING SOUTHWEST OBSERVED TORNADO NEAR BARNES.
22:30 UTCTORNADOHanoverWashington, KSOFF DUTY NWS EMPLOYEE REPORTED SAME TORNADO WITH DEBRIS FIELD.
22:33 UTCTORNADO5 N HanoverWashington, KSTORNADO LASTED 5 MINUTES. DEBRIS VISIBLE.
22:34 UTCTORNADO5 Nw MarysvilleMarshall, KSREPORTED THAT TORNADO LIFTED BACK INTO CLOUDS
22:39 UTCTORNADO5 Nw MarysvilleMarshall, KSNEAR HERKIMER
22:49 UTCHAIL 11 E OlsburgPottawatomie, KS
22:50 UTCHAIL 0.881 W OlsburgPottawatomie, KS
22:51 UTCTORNADO 02 S OdellGage, NETHIS TORNADO CROSSED FROM NORTHERN KANSAS INTO EXTREME SOUTHERN GAGE COUNTY BEFORE LIFTING ALONG STATE LINE ROAD 4 MILES SOUTH AND 1/2 MILE WEST OF ODELL IN NEBRASKA. IN NEBRASKA IT WAS AN FO IN STRENGTH AND DID SOME TRE
22:51 UTCTORNADO 03 S OdellGage, NETHIS TORNADO CROSSED FROM NORTHERN KANSAS INTO EXTREME SOUTHERN GAGE COUNTY BEFORE LIFTING ALONG STATE LINE ROAD 3 TO 4 MILES SOUTH AND 1/2 MILE WEST OF ODELL IN NEBRASKA. IN NEBRASKA IT WAS AN FO IN STRENGTH AND DID SOM
22:51 UTCTORNADO 22 S OdellGage, NEMULTIPLE VORTEX TORNADO ON THE GROUND.
22:51 UTCTORNADO2 S OdellGage, NEMULTIPLE VORTEX TORNADO ON THE GROUND. THIS STORM REPORT WAS ORIGINALLY TRANSMITTED BY MISTAKE WITH A TORNADO F SCALE RATING OF F2. THE TORNADO F SCALE RATING HAS NOT BEEN DETERMINED YET... AS OF THE MORNING OF APRIL 07.
22:59 UTCHAIL 0.882 W OlsburgPottawatomie, KSSECOND ROUND OF NICKEL SIZE HAIL.
23:00 UTCHAIL 1OdellGage, NEALONG WITH 1.5 INCHES OF RAIN THAT FELL IN 45 MINUTES.
23:10 UTCHAIL 0.75SwantonSaline, NE
23:30 UTCTORNADO 06 S AdamsGage, NEAN F0 TORNADO TOUCHED DOWN ABOUT 5 TO 6 MILES SOUTH OF ADAMS. ON THE GROUND FOR ABOUT 5 MILES WITH A PATH WIDTH OF ABOUT 200 YARDS. LIFTED ABOUT 1/2 MILE SOUTHWEST OF ADAMS.
23:35 UTCTSTM WND DMGAdamsGage, NESHED DESTROYED BY 70 TO 80 MPH WINDS
23:35 UTCTSTM WND GST 80AdamsGage, NE
00:30 UTCHAIL 0.75LewistonPawnee, NE

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2006 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are

The other tornadoes of April 6, 2006

11 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 63:49 PM CDTF0Osage, OK0.140
April 63:53 PM CDTF1Saline, KS2.6200$70,000
April 64:03 PM CDTF1Dickinson, KS2.5200$30,000
April 64:13 PM CDTF0Clay, KS1.0100
April 64:14 PM CDTF0Clay, KS4.0100$30,000
April 64:40 PM CDTF1Clay, KS9.0880$100,000
April 66:30 PM CDTF0Gage, NE5.5200$60,000
April 67:05 PM CDTF1Craig, OK to KS11.54012$240,000
April 67:18 PM CDTF0Haskell, OK0.140
April 67:46 PM CDTF1Cherokee, KS to MO5.0250$100,000
April 69:55 PM CDTF0Newton, AR1.750

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.